Leaky modes of slab waveguides - Asymptotic solutions

Research output: Journal Publications and Reviews (RGC: 21, 22, 62)21_Publication in refereed journalpeer-review

28 Scopus Citations
View graph of relations

Author(s)

Related Research Unit(s)

Detail(s)

Original languageEnglish
Pages (from-to)1619-1623
Journal / PublicationJournal of Lightwave Technology
Volume24
Issue number3
Publication statusPublished - Mar 2006

Abstract

Approximate analytic solutions of the leaky modes in two-dimensional slab waveguides are derived through an asymptotic analysis. General slab waveguides with three layers of possibly different refractive indexes are studied for both the transverse electric (TE) and transverse magnetic (TM) cases. The results are useful in the eigenmode expansion method, where the leaky modes appear if a perfectly matched layer (PML) is used to terminate the transverse directions of optical waveguides. © 2006 IEEE.

Research Area(s)

  • Asymptotic solutions, Leaky modes, Perfectly matched layers (PMLs), Slab waveguides